MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX40CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX40CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-34041-HPHNM
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "leaked from the junction of the hub and the catheter during use, and the patient had no safety concerns." the device was removed and replaced.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Section d.4.Unique identifier (udi)# corrected from (b)(4) to (b)(4).The customer returned one single-lumen picc for analysis.Signs of use were observed on the catheter.Visual analysis of the catheter revealed a hole on the extension line adjacent to the distal luer hub.The remainder of the extension line was secured inside the luer hub.The catheter body length from the juncture hub to the severed end measured 15 15/16", which is within the specification of 15 5/8"-16 1/8" per product drawing.The outer diameter (od) of the distal lumen measured to be 0.0935", which is within specifications of 0.0930"- 0.0970" per product drawing.The inner diameter (id) of the distal lumen measured to be 0.057", which is within specifications of 0.055"-0.059" per product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The catheter was flushed with lab inventory ars, and leaking observed at the location of the distal luer hub.A manual tug test confirmed the distal extension line was still secured to its luer hub.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer report of an extension line leak was confirmed through complaint investigation of the returned sample.Visual inspection revealed a hole in the distal extension line adjacent to the luer hub.The appearance of the damage is consistent with a molding defect.Based on these circumstances, manufacturing likely caused or contributed to this event.Non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI PICC 1L 4FRX40CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19482388
Report Number9680794-2024-00541
Device Sequence Number18226793
Product Code LJS
UDI-Device Identifier00801902100931
UDI-Public00801902100931
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberPR-34041-HPHNM
Device Lot Number13F22M0079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown